MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.(b)(4).
 
Event or Problem Description
The user facility reported that the ik device sheath broke.Terumo medical received an fda medwatch with additional information on april 5, 2019.The event description states: successful ablation accessory pathway of left lateral participating in ort.At the time of exchange of 6 fr sheath for 8 fr sheath to place (intracardiac echocardiogram) ice into the right atrium, the sheath tore in half.It is still unclear how this happened, as the manipulation of the sheath was not out of the ordinary, it was still located on the guide wire.A lasso snare was advanced from one of the other femoral sheaths over the ij wire, and on to the proximal portion of the torn sheath, controlling it.The right ij (internal jugular) was then accessed with ultrasound and the snare was placed over the sheath.Both were secured.The wire was then removed through the ij access site.Additional consolidation ablation was performed and the patient was monitored for 30 minutes without recurrence of ap.Patient was released post procedure, which was considered outpatient.The patient was transferred to recovery in stable condition.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update and to provide the completed investigation results.One 8fr ik sheath was returned for product evaluation.No other accessories were returned for evaluation.Visual inspection revealed that the sheath was returned broken into two separate pieces.The edges of the sheath at the separation site were jagged and severely deformed.The edges were microscopically examined and it appeared that the sheath material had undergone elastic elongation likely under application of excessive pulling force.The sheath tip was deformed and there was a noticeable kink on the broken piece of the sheath as can be seen in the attached pictures.Based on the provided information and investigation results there is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the application of torsional pulling force caused the reported event.However, the exact cause of the reported event cannot be definitely determined based on the available information.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8520245
Report Number1118880-2019-00083
Device Sequence Number11222484
Product Code DYB
UDI-Device Identifier00389701007496
UDI-Public0389701007496
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberN/A
Device Catalogue NumberRSS802
Device Lot NumberWN14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR SHEATH, 8 FR SHEATH, GUIDEWIRE, LASSO SNARE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight66